Last reply 2 weeks ago
Copaxone side effect or not?

So I had a second relapse this year, this year has been far too much D: so I started my treatment on the 17th August, which is grand, but I have been extremely tired, to the point where I cannot function at all. I have recently finished folic acid, which I was talking for two months, but then started this DMT and I’m exhausted. I can’t get up when I want to, I’m sat there yawning thoughtout the day and my eyes are heavy with this dull headache that just won’t shift.

Anyone on copaxone or know of it, can you tell me if this is normal? – because I really feel grim.

On the plus side, I have confidence with my infections now, as before I was very uneasy and panicky.

Thanks in advance.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


desn
3 weeks ago

@ettelrahs … Hi hope you are ok…. I started on the same medication in Jan of this year… I havnt suffered headaches like you describe but I do frequently suffer bouts of extreme tirdness! I have always put that down to a symptom of MS rather than a side effect of the drugs. I inject every day and dont seem to have had any side effects except on two occasions when straight after injecting i had severe shortness of breath and went as red as a cherry! A bit scary but was told this could happen from time to time. Not sure if my ramblings help!


ettelrahs
3 weeks ago

@desn – they’re most definitely not ramblings at all, you’re educating a newbie like me and i thamk you for it. I did speak to my copaxone nurse and he said its not that common and if i were to feel it getting worse then to contact my ms nurse. Its honestly unbearable atm, plans are out the window because I cant function for longer than half an hour D: hoping whatever it is, that it subsides soon (fingers crossed!)


desn
3 weeks ago

@ettelrahs I really hope for your sake it does. I think maybe I have started to get used to the tirdness! Strange thing is…. I can feel really tired and what I would describe weary.. but drag myself to the swimming pool and swim 40 lenghts … so the tirdness is not always a lack of energy but a feeling of tirdness.. hard to understand sometimes


angieh
3 weeks ago

Hi,
I can’t say if it’s normal but I can say me too! The heavy eyes and not being able to get up for being so tired. I feel pretty useless. I have to lay down during my work day. Also I wake up with headache behind my eye if I take late injection. Copaxone is my first dmt but I’ve been on it for 2 and a half years. I never thought of it as side effect and actually the symptoms you speak of haven’t been until maybe past 6 months. I am not doing very well with it and get off schedule sometimes so idk if that has something to do with it. But actually I was thinking like desn that it’s symptoms of MS. It is so bad though, I’m not certain that it is not a flare up. I hope you are feeling better though! Since I have had flares since on this I am going to discuss switching meds. We’ll see. Take care!


stumbler
3 weeks ago

@ettelrahs , it could be that your recent Folic Acid supplement was only keeping your folate levels at a borderline level. Stopping it could have pushed you back into the realms of deficiency again.

A chat with your GP about this would be advisable.


itsmewithms
3 weeks ago

I was on Copaxone when Dx in 2005 for probably 7 years and had several attacks during that time but my Neuro didn’t trust the “new stuff” yet until it had more time on the market. Then onto Rebif for a few years but still worsening condition but no attacks. Now I’m onto Ocrevus and no MRI changes and relatively stable but have been redefined as SPMS so that is pretty expected.

While on Copaxone I never recall general fatigue but we are all special unicorns and your impact and lesions are likely in different locations than me. It is really hard to compare things between us but I couldn’t associate Copaxone with it. I was very active and had good energy in those years with occasional attacks affecting my gait and balance but once affecting my speech.

I’d check with your neuro and possibly a GP or functional/integrative Dr. They may have diet or lifestyle suggestions for you to have more energy. You didn’t say if you were still on Copaxone but Dr Boster only recommends it for certain cases now:

And his channel may give you other ideas as well – he has great short videos on fatigue, diet and exercise as well. I have learned a lot from this group and his channel making life with MS way more tolerable 😉


ettelrahs
2 weeks ago

@stumbler – thanks for your advice. i spoke with my ms nurse today and she said the same, they’re going to keep monitoring me but she reckons its dietary. I have had little or no appetite as of late and I wish i could help it but anything I do eat makes me nauseated. Hoping whatever it is, passes soon (fingers crossed).

@itsmewithms – thank you so much for your in depth response. A lot of what you have said makes a lot of sense, in which i can relate to. Alot of what you have said is exactly what my ms nurse said today on the phone. Lack of appetite meaning low or no vitamins and nutrition may well be a definite cause here. Just hard combatting different things at once. I enjoy cooking but its the eating part I find the trickiest. Waiting on a call back from GP today, so hopefully find some answers soon!


ettelrahs
2 weeks ago

@angieh – thanks so much for your response. I had to wait out the bank holiday (which i absolutely hate), puts me in a right mood and not the best. Got the ball rolling today anyhow, so fingers crossed for positive progress! x

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.